MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB3480-J
Medical Device Problem Codes Device-Device Incompatibility (2919); Lack of Effect (4065)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/03/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event was explanted and will not be returned for evaluation as it was discarded.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.Post polymer fill of the aortic body stent graft, the patient experienced hypotension and was successfully treated for an anaphylactic reaction per the device ifu.At the conclusion of the procedure the aneurysm was excluded.The patient will continue to be monitored.This event was previously reported under mdr # 300811247-2019-00166.Now, approximately four (4) years post implant the physician elected to explant the stent grafts.The physician stated the sealing rings were well opposed to the aortic wall.There was no type 1a or type 2 endoleak and no unorganized or fresh blood in the aneurysm sac; however, the common iliac arteries (cia) were aneurysmal and the patient had a gore (non-endologix) iliac branch endoprosthesis (ibe) placed on an unknown date for an unknown reason.The physician attributed the sac enlargement to sac wall deterioration.After this explant procedure, the patient was discharged out of the intensive care unit (icu) and is recovering.The explanted stent graft is not available for return.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it was discarded.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement of 10.7mm and explant are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest a type 2 endoleak (likely lumbar), placement of a non endologix stent and coiling of the right internal iliac artery (date unknown) and patient death occurred that were not included in the event as reported.The type 2 endoleak and non endologix stent were discovered during review of the computed tomography report.Additionally, the death certificate dated (b)(6) 2023 was received.The patient death was determined to be procedure related.There was concomitant product use of non endologix stents (gore iliac branch endoprosthesis and coiling).It is unclear if this contributed to the reported event (off label).The operative note stated there was thrombus and the posterior wall of the sac was very friable and bleeding.Device, user, procedure or anatomy relatedness of this complaint could not be determined.The procedure related harms were hemodynamic instability, cardiac arrest and death.The final patient status was reported as deceased in the operating room.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to ae has been updated.B3: date of event has been updated.D6: explant date has been updated.G3: awareness date has been updated.H1: type of reportable event has been updated.H6: medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key18276290
Report Number3008011247-2023-00195
Device Sequence Number6936898
Product Code MIH
UDI-Device IdentifierM701TVAB3480J1
UDI-Public+M701TVAB3480J1/$$3220712FS062619013
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2022
Device Model NumberTV-AB3480-J
Device Lot NumberFS062619-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON-ENDOLOGIX) ILIAC BRANCH ENDOPROSTHESIS; OVATION IX ILIAC LIMB, LOT # FS012819-05; OVATION IX ILIAC LIMB, LOT # FS020519-21; OVATION PRIME FILL POLYMER, LOT # FF071919-02
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age75 YR
Patient SexMale